My father is aged 75 years. He was having problem in walking since February, 2012 but no other abnormality was there. A neurologist was consulted, who after CT Scan of brain, diagnosed Deep White matter brain Ischemia, Cerebral Atrophy and Parkinsonsism. Syndopa 110 (half tablets thrice daily), Tremnil 2 (half tablets thrice daily) is being administered. But the condition goes on deteriorating instead of improvement. He cannot talk,walk or think properly. These symptoms were not there in the month of February, 2012. All these symptoms have developed after the administration of drugs. Recently Somazina Plus (Citicholine 500mg + Neurocetam 800 mg) is being administered. But no appreciable improvements are noticed.
Yes many of these conditions can be difficult to treat and some (such as Parkinson's) can become less responsive to the medications that are neccessary to treat them over time and are progressive in nature so they will worsen regardless. There are still other options as regards medications that you could discuss with his neurologist.
Some of these medications can cause cognitive confusion as a potential side effect such as one you described which I have taken under the prescription name Artane (again the names of the medications vary in other countries). The standard carbodopa/levodopa combination for Parkinsons' (which can vary by name) is medically neccesary for Parkinsons but can create movement disorders over time. The other medications are similar to Piracetam which is not a prescribed medication in the U.S. but is in other countries. I take it under medical supervision and have not experienced any side effects of concern but each person responds diffrently to each medication.
The best thing to do is to go to the medication website or the P.D.R. (physician's desk reference) and then discuss the information with his neurologist. They would also have a physician's only database where they could find the full information on all of the medications and make an informed decision within their clinical discretion. Also be sure to discuss any other medications that other doctors he is seeing or has seen are prescribing or have prescribed with his neurologist so that can rule out medication interactions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.